AF Association
14,349 members17,315 posts

Anyone else have bronchitis and liver issues post ablation?

Hi all, I haven't been feeling so good since my ablation with shortness of breath and cough, and tiredness, huge water thirst, and some occasional chest pains, so I went to GP who ran some blood tests, and chest X-ray on Tuesday.... With results on Wednesday it seems my liver is in a bad way, and I have bronchitis. I am now on antibiotic to help the bronchitis, and Today I am having an ultrasound to learn more about the liver. Post ablation the only new drug is the reflux one, so my GP has said to stop that one in case it has caused The liver issues.

Has anyone else had a similar post op liver problems? Was it linked to the reflux tablet?

I am really thirsty for water like I have never been in the past, does anyone know if this is linked to the liver issue?

Thanks all

11 Replies
oldestnewest

Sorry but I have never had a liver problem after any of my ablations and can't actually see a link. I do know that some drugs can cause liver issues (NOACs need annual liver blood tests frm memory) but never heard of this from PPIs.

I have had bronchitis for the last ten days. It happens. There is a lot of it about at the moment. Mine is getting better without antbios thank goodness. Most do. Not so easily my cricked neck from too much coughing. lol

Reply

Thanks Bob. It is a strange one... somehow since my last blood test pre ablation, to Monday I've gone from well below highest OK readings to 6 times the highest acceptable. It has only been 3 weeks since my ablation and I haven't felt well enough to drink much or know of anything that could have caused it...

My GP is being really helpful and I am going to have blood tests every few days to check if it is improving.

Good luck with your bronchitis too, I hope you feel better soon!

I think I am feeling skittle better from a bronchitis perspective today post the antibiotics starting yesterday, or maybe it is wishful thinking...

Reply

I had cough and congestion following my abalation. I was placed on a drug for inflammation for several weeks. It is a drug given for gout and begins with a C. I can look it up if you want the name.

I think it is somewhat normal to have this type of problem following ablation.

Judy

Reply

Thank you resqme, from a bronchitis perspective I am feeling better each day since starting the antibiotics for the bronchitis. Yesterday the fever was gone, and today I've just also woken up with no throat pain at all. I will ask you about the gout pill if the antibiotics don't clear the cough and breath challenge up... thank you

Reply

the drug is colchicine .6 mg tab

I took 1 per day and a total of 17.

Reply

You say the 'only new drug is' but what are the 'old' drugs you are taking? It may be one or more of these causing the problem.

Reply

Hi Polski, the drugs (other than the Esomeprazole) I am taking are:

Xarelto

Flecainide

Actually thinking about it, both are new this year - I started flecainide in June, and Xarelto just in august (in lead up to my ablation on 11 Sept).

Reply

I think you have to have yearly checks of liver function when on Xarelto: I don't know about Flecainide as I have never taken it. I suggest you check the leaflets for both, and then take the information to your doctor.

Reply

its much easier to look up the meds onine (I think) than reading those tiny leaflets. My opinion.

Reply

Well, I have good news - a week on, and my blood tests are now showing my liver is well on its way back to normal, and I no longer need to have blood test every couple of days. The only drug I stopped was the reflux one. GP is not sure what has caused the problem, as the reflux one shouldn't cause this. I am wondering if it could of been some of the meds used during the ablation. Am seeing liver specialist next week.

Bronchitis is almost better also, and I am now feeling amazingly well post ablation

Reply

Spoken to the liver specialist and he can't be sure but thinks the liver problem may have been caused by lack of blood during ablation or post, as my blood pressure dropped to 90/ for quite a few days post op. This could also be impacted by the Panadol I took for pain from aura migraines and chest pain. Anyway, I am now back to pre-ablation liver levels so happy! Hope this info helps someone else in future.

Reply

You may also like...